Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Sudden onset of severe abdominal cramps, sweating, light headedness followed by bowel movements with blood, vomiting. Suggestion?

Earlier today I had a sudden onset of severe abdominal cramping which also caused sweating and lightheadedness . Within about 45 minutes I had several bowel movements and I vomited once. Since then, the lightheadedness and sweating has subsised, however, the abdominal cramping is still very much there and I constantly feel like I should be in the bathroom. Along with the cramping, I am concerned about the bright red blood , which may or may not be clots, that appear in the toilet.
Asked On : Mon, 10 Sep 2012
Answers:  1 Views:  372
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
Hi, thanks for posting your concern in the HCM. Abdominal cramps with bloody diarrhoea and vomiting may be due to acute gastroenteritis or colitis or enterocolitis due to some infection. Less commonly, they may be manifestations of more serious conditions. Usually fresh blood in stool are due to lower gastrointestinal tract pathology. Diverticlar diseases, inflammatory bowel disease, rectal pathology ( abdominal cramps are less likely) , carcinoma ( for persistent early morning bloody diarrhoea), coagulation abnormalities, should be ruled out. Among the infectious agents VTEC, C jejuni, C difficile, Shigella, some forms of Vibrios, some viruses are notorius for this. Food poisoning also needs to be ruled. My recommendations are- maintain good oral hydration with plenty of oral fluid and ORS, visit the ER of any hospital to get assessed for the need of in patient treatment, If the cramps are still severe, you can have drotaverine 40 mg for symptomatic relief till visit to the hospital, Ondansetron 4mg sublingual tab for vomiting. Antibiotic treatment and iv fluids may be considered once you visit the hospital. Prior to start of antibiotic several investigations will be done including the routine tests. Furthermore, the light headedness and sweating were perhaps due to transient sympathetic overactivity due to the underlying problem itself and will be corrected once you come round. For any further query please write back. Regards.
Answered: Fri, 18 Jul 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor